Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


H Pylori and Thickening of Gall Bladder
Jun 5, 2009

Dear Doctor, I'm a 38 year old poz male, currantly on Reyetaz, Truvada, and Norvir, who, after having some pain in the center of my abdomen in Jan of this year, tested positive for H. pylori. I took the PrevPac, but a endoscopy showed the H. pylori was still there. I finished the second course of different antibiotics and pump inhibitors about 3 weeks ago, but the pain aroudn my naval persisted, so my g.i. doc ordered a CT. The CT only showed a thickening of my gall bladder, with all my bloodwork looking good. Could this thickening be related to the H. pylori, or could one of my meds, i.e. Reyetaz be at fault. My g.i. doc wants to do an ultrasound, but i'm confused as to what that would show vs. the CT i've already done. Any light you could shed on this issue would be greatly appeciated. Thank you very much for your time. B.

Response from Dr. Henry

To my knowledge atazanavir has not been linked to h pylori infection or thickened gallbladder wall. Gallbladder and H pylori issues can be challenging even in the general population often with no black and white easy answers (tests often equivocal) so your situation is not that unusual (remains frustrating however). Assessing further gallbladder anatomy and function with additional tests seems reasonable. KH



Previous
Treatment and pregnancy
Next
Side Effects coming back?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement